I had Botox done 8 months ago. Still dealing with pain and dry eye.

I had botox on crows feet area, eyelids upper and lower and eyebrows I never had dry eye prior to botox, nor did I ever use eye drops > now I am on restasis two x a day and systane balance as needed my eyelids actually stick, and I have temporary blindness. I am house bound due to this problem. my eyes ache so bad, and my vision in left eye has a tear on it. I had the botox done to lesson eye twitching which were giving me headaches, due to a car accident.

Doctor Answers 5

Botox side effects

Thank you for your question terrymarkward. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expression. Most people enjoy the results of their Botox treatments for 3-4 months. At this point effect (and side effects) are usually back to baseline. Botox is not associated with temporary blindness. If I had a patient who was involved with a car accident that caused headaches, I would advise him/her other neurological symptoms such as impaired vision may be possible as a result of the accident. Please consult with a doctor for specific recommendations. Good luck!


Encino Physician
5.0 out of 5 stars 1 review

Botox and Eye Damage

Botox cannot cause any permanent eye damage/issues.  I suggest seeing an eye doctor to evaluate what may be going on.  This is not due to the cosmetic treatment.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

I had Botox done 8 months ago. Still dealing with pain and dry eye.

Thank you for your question and I am sorry to hear of your current eye issues.  As Botox is a temporary medication, any sequelae should resolve spontaneously by 3-4 months on the short end, and 6 months at the long end.  Since these symptoms have been troubling you for over 8 months, and because your ophthalmologist appears to have been your injector, voice your concerns to them as they may be able to explain what exactly has caused your symptoms. 

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Botox

Botox effect lasts most about 3 to 4 months only
if you are having dry eyes you should see an opthalmologist to check your tear ducts  and dry eyes syndrome . 
dry eyes can happen any time . More common when we are older 
good luck 

Kimit Rai, MD, FRCS(C)
Surrey Plastic Surgeon
3.9 out of 5 stars 7 reviews

Botox is temporary

Botox only last perhaps six months or so maximum. So it is difficult to think that your dry eyes eight months later are connected.
Your opthalmologist may have some clues and would probably agree that it is not the Botox that caused or is continuing to cause your dry eyes.
Our eyes are wettest as infants and we keep drying out as we age.
Your accident may play a role also.
Good luck.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.